Introducing Mood 24/7, a new tool that helps you track your mood from day to day using your mobile phone. Try it today!

Wednesday, April 30, 2008 mrscandice, Community Member, asks

Q: my nerves are shot and I have tried several medications already, what should I try?

I do not have anxiety issues... but my nerves are shot!  I am not depressed or suicidal.  I have tried tons of different meds before and none seem to work... any advice?

Answer This
Answers (2)
Vicki M, Health Guide
5/ 7/08 3:00pm

Hi Mrscandice,

 

One of my favorite lines in the movie Robin Hood is toward the end when the Sheriff of Nottingham tells the children, "I had a horrible childhood really, I should tell you sometime, with the childhood I had, it's a wonder I am sane." Sortof explains my life at times!

One of the best things I found about dealing with anxiety and stress is just to breathe. Breathe in, breathe out and repeat over and over. It doesn't always work completely, but the influx of oxygen is a good thing for the body!

 

Some other things you can do is exercize. If you are feeling overwhelmed and just need a break, take a brisk walk, or get to the gym. Sometimes I realize you can't do that but there are things you can do in the confines of your home. One of the sections online here talks about steps you can do to reduce your stress and therefore reduce a trigger of anxiety attacks. You can read the entire article here.  There is a string here about Globus Hystericus that talks about calming exersizes. You can read that sharepost and its comments here.

 

Plus you have a phenomenal community here with people who care when you are having a challenging day and need some support, or when you are having a good day and you just want to share. Just login, post and let us know how you are doing!

Stay in touch and be well!

Vicki M

Reply
donnalyn, Community Member
4/30/08 2:38am

hi mrscandice, i have been on klonopin for over 13 yrs., it helped for the first few years , very well., along with zoloft. however, i found that the panic and the deppresion came back.,  i was on a set dose of 2mg 3 times a day<klonopin., for all these years., i was always afraid to take more., and i did not want to increase this med. i know it is very addicting., however., i myself must be amuned to it., i need to find something new myself.

i am not suicidal or anything., i just get very panicy in certain situations., where i thought i was over that already! i had been in therapy for the first few yrs of taking the meds., and that helped so much., once a week for an hour., then the therapist i was seeing got transfered and its been all downhill from there.

i moved from ny to nv, and i just can not seem to find the right meds either. i can relate to the scared feelings., i can only drive a certain distance, and can not do the things i used to. i am 49 a mother of two .

it seems that the klonopin only lasts so long.

i try to do deep breathing. sit down., collect my thoughts., and try to do something that will take my mind off the panic., like cleaning!! 

i am sorry you feel this way., i know how it feels and it is no fun. i am still battleing this after so many yrs., the drs. out here in nv., really are not into "therapy sessions". they give you the meds., and out you go.

i think seeing a therapist will help.  just talking to someone with an objective view makes you feel better.,

i hope you feel a little better, knowing that there are alot of us suffering from the same feelings.,  you can email me anytme., take care., donnalyn

Reply
jonsollaman, Community Member
4/19/12 8:20am

Hello.donnalyn and all sry if this is the wrong place to post but i also suffer from what you guys explain,,i see it as if your scared of hieghts climbimg higher than you ever climbed and stuck there....this feeling has been happening to me now for 15years and any doctor or persons i talk to laugh it off as sort sort of a joke ,i dont take drugs and the only thing that lifts it tempory is alchol ,then people blame that please help 15 years is far to long with no change and im sick of the ignorance not just for me but for everyone...somebody knows something  ,,,thanks for listening like they said it helped to talk....Jon

 

Reply
jonsollaman, Community Member
4/19/12 8:31am

Sry I couldn't edit that post the grammer was very bad .it does make sence if you re-read it sry.Its hard to say and type and suffer at the same time.good luck finding an anwser ..please email me if you you do find what helps

Reply
Answer This

Important:
We hope you find this general health information helpful. Please note however, that this Q&A is meant to support not replace the professional medical advice you receive from your doctor. No information in the Answers above is intended to diagnose or treat any condition. The views expressed in the Answers above belong to the individuals who posted them and do not necessarily reflect the views of Remedy Health Media. Remedy Health Media does not review or edit content posted by our community members, but reserves the right to remove any material it deems inappropriate.

By mrscandice, Community Member— Last Modified: 06/13/12, First Published: 04/30/08